[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IPk] Spots at canula sites

>Does anyone else out there have advice on how to get rid of the spots caused
>by the canula.  My sons stomach is now covered in red spots and he is
>becoming embarrassed by it.

Hi Jeanette -

This seems to be a problem that some suffer worse than others. There are
various things to try, and you should certainly talk it over with the pump
exeperts at your son's diabetes clinic.

What worked best for me was to change the infusion set every 2 days. The
longer I leave it in, the bigger the wound when I take it out.

A friend of mine puts a small plaster on the wound when she removes the
infusion set. This helps it heal faster and better and with less scarring.

Meticulous cleaning of the infusion site before insertion can help, but it
didn't help me. I seem to suffer allergic reactions rather than infections.

Is you son using Humalog? Some people have allergies to Humalog. If you try
Velosulin and the problem goes away, you might try mixing Velosulin and
Humalog - but definitely talk to your diabetes team about that.

Good luck -


mailto:email @ redacted
for HELP or to subscribe/unsubscribe, contact: HELP@insulin-pumpers.org
help SUPPORT Insulin Pumpers http://www.insulin-pumpers.org/donate.shtml